MAUDE Adverse Event Report: BARD ACCESS SYSTEMS RELIANCE XK ALPHACURVE LONG-TERM HEMODIALYSIS CATHETER WITH AIRGUARD STANDARD; HEMOGLIDE SERIES AND HEMOGLIDE STAR SERIES XK LONG-TERM HEMODIALYSIS CATHETERS

BARD ACCESS SYSTEMS RELIANCE XK ALPHACURVE LONG-TERM HEMODIALYSIS CATHETER WITH AIRGUARD STANDARD; HEMOGLIDE SERIES AND HEMOGLIDE STAR SERIES XK LONG-TERM HEMODIALYSIS CATHETERS
Model Number 5325190
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed, but the exact mechanism of damage was unknown.One 0.038¿ j-tip guidewire was returned for investigation.The guidewire was slightly bent 18.5cm and 38.5cm from the bend at the j-tip.The coil wire was dislocated 4mm from the weld tip at the j end of the guidewire, which exposed the core wire.The guidewire had been removed from its hoop and the hoop was not returned for investigation.A tactual investigation revealed that the weld tips were intact and the coil wire could not be stretched over the core wires.The outside diameter (od) of the guidewire was within specification.Since the wire had been removed from its hoop and since the airguard introdcer returned with the wire had been assembled and revealed deformation at the dilator tip, the damage may have occurred during use; however, the exact mechanism of damage was unknown.A lot history review (lhr) of rebs0860 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during placement "insertion of denovo tunneled central venous catheter for dialysis.Physician noted that the j portion of the j wire was not smooth and the scrub tech showed the physician the split in the peel away dilator.The kit was abandoned and a new kit was opened".On (b)(6) 2017-evaluation found kinked guidewire.

Brand Name
RELIANCE XK ALPHACURVE LONG-TERM HEMODIALYSIS CATHETER WITH AIRGUARD STANDARD
Common Device Name
HEMOGLIDE SERIES AND HEMOGLIDE STAR SERIES XK LONG-TERM HEMODIALYSIS CATHETERS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7131570
Report Number3006260740-2017-02267
Device Sequence Number93886
Product Code MSD
UDI-Device Identifier00801741012051
UDI-Public(01)00801741012051
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5325190
Device Catalogue Number5325190
Device Lot NumberREBS0860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1